• Dental Phobia Support

    Welcome! This is an online support group for anyone who is has a severe fear of the dentist or dental treatment. Please note that this is NOT a general dental problems or health anxiety forum! You can find a list of them here.

    Register now to access all the features of the forum.

Can Atypical Trigeminal Neuralgia just go away one day? Having panic attacks.

I don't know to be honest. If it hadn't stabilised in 1 weeks I'd just increase the dose of Carbamazepine.
Once it has stabilised then I'd like to slowly start lowering the dose again, as per my post of a few years ago. (Eek! I thought it was more recent than that!)
 
@Gordon, I’m getting bad side effects..horrible pain in joints that comes on suddenly…one night when I woke up, I couldn’t bend my knee, one day out walking, a sudden attack on the side of my toe which was horrible…I couldn’t move till it went away! No one seems to talk about these. Do these continue for as long as you take the drug? I can’t see the neurologist till after Christmas! Is there another way I can contact you? Or is this it? My doctor is not nice.
 
I don't want to worry you but those are potentially fairly serious, contact your doctor again ASAP. You need to be reassessed.

I can't do much other than answer your questions as best I can, the specialist you really want to see is an Oral Medicine specialist, normally found in dental schools.
 
@Gordon, these I presume are side effects of the carbamazepine
 
Sort of, but potentially not in a good way. Contact your doctor please.
 
@Gordon, hi, I talked to her yesterday, and she claims, these are not side effects. It seems awfully coincidental to me.
 
From the UK NHS Website...

Other serious side effects​

It's unusual to have serious side effects after taking carbamazepine.

Call a doctor or call 111 straight away if:

  • you have unusual bleeding or bruising, mouth sores, infections, a high temperature or sore throat – these can be signs of a blood disorder
  • the whites of eyes turn yellow, or your skin turns yellow although this can be less noticeable on brown or black skin – these can be signs of a liver problem
  • you have pain in your joints and muscles, a rash across the bridge of your nose and cheeks, and problems breathing – these are signs of lupus (systemic lupus erythematosus)
I'm not saying you've got Lupus but it really should be investigated.
 
@Gordon, hi, has this drug ever been known to cause atrial fibrillation that you know of
 
I've not seen any cases reported of AF from it, it does cause other heart issues but not that particular one!
 
@Gordon my cardiologist wants me off the carb cas it interferes with all the blood thinners. Do you have any idea what the neurologist may do?
 
No, sorry, way out of my pay grade I'm afraid.
 
@Gordon how would I find one of these specialists, is it my dentist Ihave to contact for a referral maybe,or my GP? Thanks
 
I'd start by asking your dentist if they have a contact for one. Not sure how common they are in Canada but if you've got a dental school near you they'll have one.
 
@Gordon, hi, where would I look to get a facial pain specialist for nerve ablation?
 
Maxillofacial Surgeon to do the ablating. Most pain specialists are anaesthetists to start with and then sub-specialise.
 
@Gordon, oh, so the anesthetis comes with it then. Is this a major operation?
 
Think we're at cross purposes? You asked about pain specialists, that'd be a sub-speciality of anaesthetics, to do the ablation you asked about then you want a Max-Fac surgeon ideally. You'd probably want a general anaesthetic for that bit.
It's not something you want to do lightly, you're talking about a permanent loss of sensation to a fairly large area of your face.
 
@Gordon, well that’s a different story. Thank you for the info Gordon. Much appreciated. Now I understand why they try drugs first.
 
Think of it as like having a local anaesthetic that never wears off...
 
Back
Top